MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article: "endoscopic ultrasound-guided drainage of patients with infected walled-off necrosis: which stent to choose?" literature summary: this single-center retrospective study of a prospectively collected database of all symptomatic pancreatic fluid collection (pfc) patients who underwent eus-guided drainage.Among 120 patients with pfc (108 walled-off necrosis (won), 22 pseudocyst) who underwent eus-guided drainage, there was no difference in outcome parameters in biflanged metal stents (bfms) and double pigtail plastic stents (dpps) groups.Among patients with won, clinical success was significantly higher (96.2% vs.81.8%, p=0.04), with significantly shorter hospital stay (6 vs.10 d) and procedure duration (17.18 ± 4.6 vs.43.6 ± 9.7 min, p<.0001) in the bfms group.Among patients with infected won with/without organ failure (of), the clinical success was significantly higher (100% vs.73.9%) in bfms compared with dpps group.The duration of the procedure was significantly lower (16.28 ± 4.4 vs.44.39 ± 10.7, p<.0001) in bfms compared with dpps group this study concluded that eus-guided drainage of won using bfms scores over dpps.In patients having infected won with/without of, bfms may be preferred over dpps.Type of adverse events/number of patients: [dpps] (n = 60), bleed - 4 patients, perforation - 1 patient, stent migration - 1 patient, recurrence of collection - 2 patients, mortality - 2 patients.[bfms] (n = 60), bleed - 1 patient, stent migration - 2 patients, recurrence of collection - 1 patient.For the "ez shot3 plus" described in the literature, we selected the "na-u200h-8019" with the largest number of shipments in the region and during the study period, and created etq.Since there is no olympus device called "uct 180", "gf-uct180" was selected.From the above, 6 complaints were created because the literature includes patient deaths.(b)(4): na-u200h-8019(for death of patients), (b)(4): na-u200h-8019(for adverse events other than death), (b)(4): gf-uct180 (for death of patients), (b)(4): gf-uct180 (for adverse events other than death), (b)(4): gif-hq190 (for death of patients), (b)(4): gif-hq190 (for adverse events other than death).This complaint is (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the authoring physician and the legal manufacturer's final investigation.B5: updated with information received from the authoring physician.The device history record (dhr) for the complaint devices could not be reviewed since the serial numbers were not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the author said that an olympus device did not cause or contribute to any of the patient adverse events and death described in this literature.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is likely that the reported event is an accident or a complication associated with a surgical procedure using the subject device.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The authoring physician confirmed the olympus device did not cause or contribute to the adverse events reported in the article.The device is not available to return.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15487560
Report Number9614641-2022-00366
Device Sequence Number1831074
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SERIAL: GF-UCT180, GIF-HQ190.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown